Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When Can I take a Break?
Feb 4, 2004

Hi doc. I have been HIV+ for about 6 years now and doing very well went from a CD4 count of 28 to over 300 on HAART. I do suffer from a spastic colon and it sometimes makes me really sick and make me ending up in hospital where I get strong pain killers and other treatments. At what count can I take a break from my meds? Just to get my tummy a bit back to normal again? Thanks.

Response from Dr. Conway

A number of studies of treatment interruption have been done in people who have responded to long-term HAART. If the baseline CD4 count was above 300 or so, many of these individuals have been able to stay off treatment indefinitely. Others have had to restart treatment after a number of months, due to a decline in their CD4 counts to pre-treatment levels. This would likely be the case for you, but at least you would have a number of months off therapy.

Another option you might consider is to change your treatment, perhaps removing a single agent that is causing you the side effects and replacing it with another one. Could that work?



Previous
Starting treatment after years of non-treatment
Next
Odd "side effects"?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement